Alert archive / Louisiana / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Sep 2, 2011, 12:58 PM CDT for 7 parishes in Louisiana. It took effect at Sep 2, 2011, 7:00 PM CDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2011, 12:58 PM CDT (17:58 UTC)
- In effect from
- Sep 2, 2011, 7:00 PM CDT
- Expired
- Sep 5, 2011, 3:43 AM CDT
- In force
- 57 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 882 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
007 WGUS64 KLCH 021758 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1258 PM CDT FRI SEP 2 2011 ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE WEEKEND... .TROPICAL STORM LEE IN THE NORTH GULF OF MEXICO AND WILL MOVE SLOWLY TOWARD THE LOUISIANA COAST OVER THE FEW DAYS. A LARGE AREA OF TROPICAL SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM LEE WILL ADVANCE NORTHWARD INTO THE MID GULF COAST REGION THROUGH THE WEEKEND. THIS PATTERN WILL RESULT IN THE POTENTIAL FOR VERY HEAVY RAIN THAT COULD PRODUCE FLASH FLOODING OVER THE NEXT SEVERAL DAYS. LAZ033-043>045-052>055-030200- /O.NEW.KLCH.FF.A.0002.110903T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE 1258 PM CDT FRI SEP 2 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN... ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA AND VERMILION. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING * VERY HEAVY RAINFALL IS FORECAST TO MOVE INTO SOUTH CENTRAL LOUISIANA THIS WEEKEND. MODEL ESTIMATES AND THE HYDROMETEOROLOGICAL PREDICTION CENTER INDICATE AN AVERAGE OF 10 TO 15 INCHES OF RAIN MAY OCCUR THIS WEEKEND ACROSS ST. MARY AND LOWER ST. MARTIN PARISHES WITH LOCALIZED HIGHER AMOUNTS. RAINFALL AMOUNTS OF 5 TO 10 INCHES ARE FORECAST ACROSS THE REMAINDER OF ACADIANA. ALONG THE COASTAL PARISHES...THE FLOOD POTENTIAL WILL BE EXACERBATED BY HIGHER THAN NORMAL TIDES PREVENTING WATER FROM DRAINING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
335 WGUS64 KLCH 030545 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1245 AM CDT SAT SEP 3 2011 ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE WEEKEND... .TROPICAL STORM LEE WILL MOVE SLOWLY TOWARD THE LOUISIANA COAST OVER THE NEXT FEW DAYS. A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM LEE WILL ADVANCE NORTHWARD INTO THE MID GULF COAST REGION THROUGH THE WEEKEND. THIS PATTERN WILL RESULT IN THE POTENTIAL FOR VERY HEAVY RAIN THAT COULD PRODUCE FLASH FLOODING OVER THE NEXT SEVERAL DAYS. LAZ033-043>045-052>055-031800- /O.CON.KLCH.FF.A.0002.000000T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE 1245 AM CDT SAT SEP 3 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...ST. LANDRY. IN SOUTH CENTRAL LOUISIANA... IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA AND VERMILION. * THROUGH MONDAY MORNING * VERY HEAVY RAINFALL IS FORECAST TO MOVE INTO SOUTH CENTRAL LOUISIANA THIS WEEKEND. MODEL ESTIMATES AND THE HYDROMETEOROLOGICAL PREDICTION CENTER INDICATE AN AVERAGE OF 10 TO 15 INCHES OF RAIN MAY OCCUR THIS WEEKEND ACROSS ST. MARY AND LOWER ST. MARTIN PARISHES WITH LOCALIZED HIGHER AMOUNTS. RAINFALL AMOUNTS OF 5 TO 10 INCHES ARE FORECAST ACROSS THE REMAINDER OF ACADIANA. ALONG THE COASTAL PARISHES...THE FLOOD POTENTIAL WILL BE EXACERBATED BY HIGHER THAN NORMAL TIDES PREVENTING WATER FROM DRAINING. * IN ADDITION...THESE RAINFALL AMOUNTS COULD RESULT IN FLOODING AT POINTS ALONG THE VERMILION RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
693 WGUS64 KLCH 031726 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1226 PM CDT SAT SEP 3 2011 ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE WEEKEND... .TROPICAL STORM LEE WILL MOVE SLOWLY TOWARD THE LOUISIANA COAST OVER THE NEXT FEW DAYS. A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM LEE WILL ADVANCE NORTHWARD INTO THE MID GULF COAST REGION THROUGH THE WEEKEND. THIS PATTERN WILL RESULT IN THE POTENTIAL FOR VERY HEAVY RAIN THAT COULD PRODUCE FLASH FLOODING OVER THE NEXT SEVERAL DAYS. LAZ029-032-042-050000- /O.EXA.KLCH.FF.A.0002.000000T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AVOYELLES-EVANGELINE-JEFFERSON DAVIS- INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT... SIMMESPORT...MANSURA...VILLE PLATTE...MAMOU 1226 PM CDT SAT SEP 3 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF LA AND CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN LA...JEFFERSON DAVIS. IN CENTRAL LOUISIANA...AVOYELLES AND EVANGELINE. * THROUGH MONDAY MORNING * HEAVY RAINFALL IS FORECAST TO CONTINUE AT TIMES ACROSS THE AREA AS TROPICAL STORM LEE CONTINUES TO MOVE FURTHER NORTH THIS WEEKEND. RAINFALL LAST NIGHT AND THIS MORNING HAS BEEN AROUND 1.5 TO 2.5 INCHES. MODEL ESTIMATES AND THE HYDROMETEOROLOGICAL PREDICTION CENTER INDICATE AN ADDITIONAL AVERAGE AMOUNTS OF 3 TO 7 INCHES OF ADDITIONAL RAINFALL MAY OCCUR THIS WEEKEND ACROSS AVOYELLES...EVANGELINE AND JEFF DAVIS PARISHES WITH LOCALIZED HIGHER AMOUNTS. * THESE RAINFALL AMOUNTS COULD RESULT IN FLOODING SMALL STREAMS AND LOW LYING AREAS IN AREAS OF HEAVY RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ033-043>045-052>055-050000- /O.CON.KLCH.FF.A.0002.000000T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE 1226 PM CDT SAT SEP 3 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...ST. LANDRY. IN SOUTH CENTRAL LOUISIANA... IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA AND VERMILION. * THROUGH MONDAY MORNING * RAINFALL OF 1 TO 3 INCHES FELL LAST NIGHT ACROSS SOUTH CENTRAL LOUISIANA. AT THIS TIME MODEL ESTIMATES AND THE HYDROMETEOROLOGICAL PREDICTION CENTER INDICATE AN AVERAGE OF 5 TO 10 INCHES OF ADDITIONAL RAINFALL MAY OCCUR THIS WEEKEND WITH LOCALIZED HIGHER AMOUNTS. * IN ADDITION...THESE RAINFALL AMOUNTS COULD RESULT IN FLOODING AT POINTS ALONG THE VERMILION RIVER AS WELL AS OTHER SMALL STREAMS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
049 WGUS64 KLCH 032344 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 644 PM CDT SAT SEP 3 2011 ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE WEEKEND... .TROPICAL STORM LEE WILL MOVE SLOWLY TOWARD THE LOUISIANA COAST OVER THE NEXT FEW DAYS. A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM LEE WILL ADVANCE NORTHWARD INTO THE MID GULF COAST REGION THROUGH THE WEEKEND. THIS PATTERN WILL RESULT IN THE POTENTIAL FOR VERY HEAVY RAIN THAT COULD PRODUCE FLASH FLOODING OVER THE NEXT SEVERAL DAYS. LAZ031-041-051-040745- /O.EXA.KLCH.FF.A.0002.000000T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN-CALCASIEU-CAMERON- INCLUDING THE CITIES OF...OAKDALE...KINDER...LAKE CHARLES... SULPHUR...CAMERON...HACKBERRY 644 PM CDT SAT SEP 3 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...ALLEN...CALCASIEU AND CAMERON. * THROUGH MONDAY MORNING * HEAVY RAINFALL IS FORECAST TO CONTINUE AT TIMES ACROSS THE AREA AS TROPICAL STORM LEE CONTINUES TO MOVE FURTHER NORTH THIS WEEKEND. RAINFALL LAST NIGHT AND THIS MORNING HAS BEEN AROUND 2 TO 4 INCHES. MODEL ESTIMATES AND THE HYDROMETEOROLOGICAL PREDICTION CENTER INDICATE AN ADDITIONAL AVERAGE AMOUNTS OF 2 TO 6 INCHES OF ADDITIONAL RAINFALL MAY OCCUR THIS WEEKEND. THERE IS THE POTENTIAL THAT LEE MAY DRIFT A LITTLE FARTHER WEST AND BRING HEAVIER RAINS TO ADDITIONAL PORTIONS OF SOUTHWEST AND SOUTH CENTRAL LOUISIANA. THIS IS THE REASON THE WATCH WAS EXPANDED TO THE WEST. * THESE RAINFALL AMOUNTS COULD RESULT IN FLOODING SMALL STREAMS AND LOW LYING AREAS IN AREAS OF HEAVY RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ029-032-033-042>045-052>055-040745- /O.CON.KLCH.FF.A.0002.000000T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AVOYELLES-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT... SIMMESPORT...MANSURA...VILLE PLATTE...MAMOU...OPELOUSAS... EUNICE...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE 644 PM CDT SAT SEP 3 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LA AND LOUISIANA...INCLUDING THE FOLLOWING AREAS... IN LA...JEFFERSON DAVIS. IN LOUISIANA...ACADIA...AVOYELLES... EVANGELINE...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST. MARY...UPPER ST. MARTIN AND VERMILION. * THROUGH MONDAY MORNING * HEAVY RAINFALL IS FORECAST TO CONTINUE AT TIMES ACROSS THE AREA AS TROPICAL STORM LEE CONTINUES TO MOVE FURTHER NORTH THIS WEEKEND. RAINFALL LAST NIGHT AND THIS MORNING HAS BEEN AROUND 2 TO 4 INCHES. MODEL ESTIMATES AND THE HYDROMETEOROLOGICAL PREDICTION CENTER INDICATE AN ADDITIONAL AVERAGE AMOUNTS OF 3 TO 7 INCHES OF ADDITIONAL RAINFALL MAY OCCUR THIS WEEKEND ACROSS AVOYELLES...EVANGELINE AND JEFF DAVIS PARISHES WITH LOCALIZED HIGHER AMOUNTS. * THESE RAINFALL AMOUNTS COULD RESULT IN FLOODING SMALL STREAMS AND LOW LYING AREAS IN AREAS OF HEAVY RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
198 WGUS64 KLCH 040728 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 228 AM CDT SUN SEP 4 2011 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... .TROPICAL STORM LEE CONTINUES TO MEANDER NEAR THE LOUISIANA COAST...AND IS EXPECTED TO MOVE SLOWLY INLAND TODAY...THEN OFF TO THE NORTHEAST OVER THE NEXT FEW DAYS. A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM LEE WILL CONTINUE TO AFFECT THE AREA THROUGH EARLY MONDAY. DUE TO THE SLOW MOVEMENT OF THE STORM...THE POTENTIAL FOR VERY HEAVY RAIN THAT COULD PRODUCE FLASH FLOODING WILL PERSIST OVER THE NEXT FEW DAYS. LAZ028-041800- /O.EXA.KLCH.FF.A.0002.000000T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE 228 AM CDT SUN SEP 4 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL LOUISIANA... INCLUDING THE FOLLOWING AREA...RAPIDES. * THROUGH MONDAY MORNING * HEAVY RAINFALL IS FORECAST TO CONTINUE AT TIMES ACROSS THE AREA AS TROPICAL STORM LEE MOVES SLOWLY NORTH THROUGH THE WEEKEND. RAINFALL OVER THE PAST 18 TO 24 HOURS HAS BEEN AROUND 2 TO 4 INCHES. MODEL ESTIMATES AND THE HYDROMETEOROLOGICAL PREDICTION CENTER INDICATE AN AVERAGE OF 3 TO 5 INCHES OF ADDITIONAL RAINFALL MAY OCCUR TODAY THROUGH EARLY MONDAY ACROSS RAPIDES PARISH WITH LOCALIZED HIGHER AMOUNTS. * THESE RAINFALL AMOUNTS COULD RESULT IN FLOODING SMALL STREAMS AND LOW LYING AREAS IN AREAS OF HEAVY RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ029-031>033-041>045-051>055-041800- /O.CON.KLCH.FF.A.0002.000000T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT... SIMMESPORT...MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... CAMERON...HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE 228 AM CDT SUN SEP 4 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA...INCLUDING THE FOLLOWING AREAS... IN LA...JEFFERSON DAVIS. IN LOUISIANA...ACADIA...ALLEN... AVOYELLES...CALCASIEU...CAMERON...EVANGELINE...IBERIA... LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST. MARY...UPPER ST. MARTIN AND VERMILION. * THROUGH MONDAY MORNING * HEAVY RAINFALL IS FORECAST TO CONTINUE AT TIMES ACROSS THE AREA AS TROPICAL STORM LEE CONTINUES TO MOVE SLOWLY NORTH THROUGH THE WEEKEND. RAINFALL OVER THE PAST 18 TO 24 HOURS HAS BEEN AROUND 2 TO 5 INCHES ACROSS MUCH OF THE AREA...WITH THE HIGHEST AMOUNTS ACROSS PORTIONS OF SOUTHWEST LOUISIANA WHERE ISOLATED TOTALS OF 5 TO 7 INCHES OF RAIN HAVE FALLEN. MODEL ESTIMATES AND THE HYDROMETEOROLOGICAL PREDICTION CENTER INDICATE AN AVERAGE OF 2 TO 5 INCHES OF ADDITIONAL RAINFALL MAY OCCUR TODAY THROUGH EARLY MONDAY ACROSS THE AREA WITH LOCALIZED HIGHER AMOUNTS. * THESE RAINFALL AMOUNTS COULD RESULT IN FLOODING SMALL STREAMS AND LOW LYING AREAS IN AREAS OF HEAVY RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
390 WGUS64 KLCH 041833 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 133 PM CDT SUN SEP 4 2011 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... .TROPICAL STORM LEE OVER THE EAST PART OF CENTRAL LOUISIANA WILL CONTINUE TO SLOWLY TRACK NORTHEAST THROUGH MONDAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM LEE WILL CONTINUE TO PINWHEEL ACROSS CENTRAL LOUISIANA THROUGH EARLY MONDAY. DUE TO THE SLOW MOVEMENT OF THE STORMS...THE POTENTIAL FOR VERY HEAVY RAIN THAT COULD PRODUCE FLASH FLOODING WILL PERSIST OVER THE NEXT FEW DAYS. LAZ031-041>045-051>055-041945- /O.CAN.KLCH.FF.A.0002.000000T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLEN-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...OAKDALE...KINDER...LAKE CHARLES... SULPHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...CAMERON...HACKBERRY... ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN... PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE 133 PM CDT SUN SEP 4 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF LA AND LOUISIANA HAS BEEN CANCELLED. TROPICAL STORM LEE WHICH DROPPED 4 TO AS MUCH AS 10 INCHES OF RAIN ACROSS THE AFFECTED AREA...HAS MOVED NORTHEAST ALLOWING FOR MUCH DRIER AIR TO FILTER INTO THE REGION. $$ LAZ028-029-032-033-050245- /O.CON.KLCH.FF.A.0002.000000T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE... MAMOU...OPELOUSAS...EUNICE 133 PM CDT SUN SEP 4 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. * THROUGH MONDAY MORNING * HEAVY RAINFALL IS FORECAST TO CONTINUE AT TIMES ACROSS THE AREA AS TROPICAL STORM LEE MOVES SLOWLY NORTHEAST THROUGH MONDAY. RAINFALL OVER THE PAST 48 HOURS HAS BEEN AROUND 3 TO 5 INCHES ACROSS MUCH OF THE AREA. MODEL ESTIMATES AND THE HYDROMETEOROLOGICAL PREDICTION CENTER INDICATE AN AVERAGE OF 2 TO 4 INCHES OF ADDITIONAL RAINFALL MAY OCCUR TODAY THROUGH EARLY MONDAY ACROSS THE AREA WITH LOCALIZED HIGHER AMOUNTS. * THESE RAINFALL AMOUNTS COULD RESULT IN FLOODING SMALL STREAMS AND LOW LYING AREAS IN AREAS OF HEAVY RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 06
018 WGUS64 KLCH 050843 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 343 AM CDT MON SEP 5 2011 LAZ028-029-032-033-050945- /O.CAN.KLCH.FF.A.0002.000000T0000Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE... MAMOU...OPELOUSAS...EUNICE 343 AM CDT MON SEP 5 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL LOUISIANA HAS BEEN CANCELLED. AREAS OF LIGHT RAINFALL WILL CONTINUE TO BE POSSIBLE THIS MORNING...BUT THE THREAT OF FLOODING RAINS HAS ENDED AS WHAT REMAINS OF LEE CONTINUES TO HEAD OFF TO THE NORTHEAST. $$ 13
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Sep 2, 6:40 AM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Sep 2, 6:40 AM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
640 AM CDT FRI SEP 2 2011
...HEAVY RAINFALL POSSIBLE THIS WEEKEND ESPECIALLY NEAR AND TO THE
EAST OF THE EVENTUAL TRACK OF TROPICAL DEPRESSION 13...
.DISCUSSION...
SORRY FOR THE DELAY IN THE AFD AND OTHER ROUTINE PRODUCTS. LOTS OF
INFORMATION TO DIGEST AND GO THROUGH FROM TPC.
OBVIOUSLY THE BIG WEATHER MAKER FOR THE FORECAST AREA THIS
HOLIDAY WEEKEND WILL BE TROPICAL DEPRESSION 13 SOME 200 MILES OFF
THE SOUTH CENTRAL LOUISIANA. THIS SYSTEM IS STILL DISORGANIZED AS
IT LOOKS FOR SOMETHING TO GIVE IT A PUSH. MOST OF THE CONVECTION
IS BEING SHEARED AND PUSHED TO THE EAST OF THE CENTER...WHICH MAY
PLAY HAVOC WITH THE CENTER OF THE SYSTEM TODAY...AS IT WILL LIKELY
TRY TO FORM NEAR THE DEEPEST CONVECTION.
SOME INTERACTION BETWEEN THE TROPICAL CYCLONE AND AN UPPER LEVEL
LOW OVER SOUTHWEST LOUISIANA...IS ALLOWING FOR SOME INITIAL BANDS
OF SHOWERS AND STORMS TO DEVELOP MAINLY OVER THE COASTAL WATERS.
WITH THE MEANDERING OF THE DEPRESSION...HAVE MADE SOME ADJUSTMENTS
TO THE POPS...AS IT WILL TAKE A LITTLE LONGER FOR THE SIGNIFICANT
RAINFALL TO REACH THE FORECAST AREA. THE BEST CHANCE TO SEE ANY
SIGNIFICANT RAINFALL WILL BE LATER TODAY ACROSS LOWER ACADIANA.
STILL A TOUGH FORECAST AS IS USUAL WITH THESE WEAK GULF SYSTEMS AS
THEY DEVELOP. BEST CONSENSUS IS FOR THIS SYSTEM TO MOVE ONLY
SLOWLY NORTHWEST OR NORTH TODAY GETTING PULLED UP A BIT BY THE
UPPER LOW. AFTER THAT...IT WILL SLOW GOING UNTIL A STRONG SHORT
WAVE WILL MOVE DOWN FROM THE UPPER PLAINS LATE IN THE WEEKEND.
THIS MAY BE WHAT EVENTUALLY PULLS THE TROPICAL CYCLONE OFF TO THE
NORTHEAST...AND THIS IS LITTLE BETTER AGREEMENT WITH THE CENTER OF
THE SYSTEM MOVING TOWARD THE LOWER SOUTH CENTRAL COAST LATE
SUNDAY...WITH THE OFFICIAL TRACK FROM TPC NEARING THE COAST AROUND
MORGAN CITY LATE SUNDAY NIGHT/VERY EARLY MONDAY MORNING. MOST OF
THE HEAVY RAINFALL IS EXPECTED TO BE NEAR AND TO THE RIGHT OF THE
CENTER...WHICH PUTS PORTIONS OF SOUTH CENTRAL LOUISIANA IN THE
POSSIBILITY OF RECEIVING HEAVY RAINFALL...WITH STORM TOTAL
CURRENTLY PROJECTED TO AVERAGE 6 TO 10 INCHES SOUTHEAST OF A
LAFAYETTE TO PECAN ISLAND LINE...WITH THE POTENTIAL FOR HIGHER
AMOUNTS IF ANY OF THE STRONG RAINBANDS START TO TRAIN. WITH STILL
SOME UNCERTAINTY IN THE FINAL TRACK...A SMALL SHIFT TO THE RIGHT
WITH THE CENTER...AND WITH THE SLOWING OF THE SYSTEM TONIGHT...STILL
HAVE SOME TIME TO WATCH THINGS AND HAVE OPTED NOT TO ISSUE A FLASH
FLOOD WATCH AT THIS TIME.
ALSO WITH THE SHIFT A LITTLE TO EAST...HAVE ADJUSTED POPS DOWN
SLIGHTLY FOR SOUTHEAST TEXAS WITH THIS EVENT.
THE ONSET OF TROPICAL STORM STRENGTHEN WINDS IS EXPECTED DURING THE
DAY ON SATURDAY ACROSS LOWER SOUTH CENTRAL LOUISIANA...MOVING UP
IT ACADIANA LATE SATURDAY AFTERNOON INTO SATURDAY EVENING. THERE
STILL MAY BE SOME TROPICAL STORM FORCE GUSTS BEGINNING OVER
PORTIONS OF SOUTHWEST LOUISIANA ON SATURDAY EVENING.
HOPEFULLY THERE IS SOME LIGHT AT THE END OF THE TUNNEL...AS BEHIND
THE SHORT WAVE THAT EVENTUALLY MOVES THE TROPICAL CYCLONE OFF TO
THE NORTHEAST...WILL BE SOME COOLER AIR WITH A HINT OF AUTUMN IN
THE AIR.
RUA
&&
.AVIATION...
...12Z TAF DISCUSSION...
INCREASING EAST TO NORTHEAST WINDS EXPECTED TODAY IN RESPONSE TO
TROPICAL DEPRESSION 13 OVER THE GULF...WITH HIGHEST WINDS OVER THE
SRN TAF SITES WHERE SUSTAINED WINDS WILL RANGE FROM 15 TO 20 KT
WITH GUSTS OF UP TO 30 KT ARE POSSIBLE DURING THE DAY. CONVECTION
WILL AGAIN DEVELOP AND INCREASE OVER THE AREA WITH THE BEST
CHANCES AT SRN TAF SITES. VFR CONDITIONS SHOULD PREVAIL WITH BKN
CIGS BETWEEN 4000-5000 FT LOWERING TO MVFR DURING PERIODS OF
CONVECTIVE ACTIVITY.
24
&&
.MARINE...
TROPICAL DEPRESSION 13 IS STILL MEANDERING OVER 200 MILES OFF THE
SOUTH CENTRAL LOUISIANA COAST. SOME INITIAL RAINBAND ARE MOVING
THROUGH THE COASTAL WATERS AT THE PRESENT AND MAY PRODUCE SOME
GUSTS TO OVER 30 KNOTS. CONDITIONS ARE EXPECTED TO GRADUALLY
DETERIORATE OVER THE COASTAL WATERS LATER TONIGHT AND ON SATURDAY
AS THE TROPICAL DEPRESSION IS EXPECTED TO STRENGTHEN AND MOVE
SLOWLY TO THE NORTH. STRONG WINDS AND HIGH SEAS ARE EXPECTED TO
CONTINUE THROUGH THE HOLIDAY WEEKEND. ALL INTERESTS SHOULD
CONTINUE TO MONITOR THE LATEST DEVELOPMENTS ON THIS TROPICAL SYSTEM.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 92 77 87 77 87 / 40 60 60 60 60
KBPT 93 78 89 77 88 / 30 40 40 50 50
KAEX 93 75 88 75 88 / 20 40 60 60 60
KLFT 91 76 86 77 87 / 60 80 80 80 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ACADIA...
CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...VERMILION.
TX...NONE.
GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CALCASIEU LAKE...
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...SABINE LAKE...VERMILION
BAY...WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Sep 2, 6:51 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 651 AM CDT FRI SEP 2 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-031200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 651 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT TROPICAL DEPRESSION 13 IS EXPECTED TO MOVE SLOWLY NORTHWARD TOWARD THE LOUISIANA COAST. TROPICAL STORM FORCE WINDS WILL MOVE INTO PORTIONS OF THE COASTAL WATERS LATER TODAY...WITH SOME HEAVY RAINFALL MAKING IT INTO LOWER ACADIANA THIS AFTERNOON. PLEASE SEE THE LATEST INFORMATION FROM THE HURRICANE LOCAL STATEMENT UNDER NEWHLSLCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL DEPRESSION 13 IS EXPECTED TO SLOWLY STRENGTHEN AND MOVE TOWARD THE SOUTHERN LOUISIANA COAST OVER THE WEEKEND...AND MOVE INTO PORTIONS OF SOUTH CENTRAL OR SOUTHEAST LOUISIANA EARLY MONDAY. HEAVY RAINFALL IS EXPECTED AT THIS POINT TO BE THE MAIN HAZARD WITH THE POSSIBILITY OF FLOODING...ESPECIALLY NEAR AND TO THE RIGHT OF WHERE THE CENTER EVENTUALLY TRACKS. PLEASE SEE THE LATEST INFORMATION FROM THE HURRICANE LOCAL STATEMENT UNDER NEWHLSLCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:08 PM CDT | Tropical Storm Warning | LCH | Allen, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more | 3 days |
| Sep 2, 1:49 PM CDT | Hurricane Local Statement | LCH | Allen, Beauregard, Evangeline, Lafayette, Rapides, Saint Landry and 2 more | 56 hr |
Nearby
Flash Flood Watches in Louisiana, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.